• Fiona Martha

Warning: Side Effects

I'm currently writing this blog post from the sanctuary of my sofa, with a banging headache and absolutely no motivation to move ever again.


The reason? Side effects.




Hospital bathroom selfie


Last night ended in a very late trip to the emergency room in Berlin, after the side-effects of my medication got out of control.

I'm currently experiencing a flare-up in my right knee, and my doctor decided to quash it with a high-dose round of steroids (Prednisolone) for five days, accompanied by a new medication on the market, an anti-inflammatory, called Etoricoxib beta.


I began experiencing side-effects while I was away this past week, and played it off as stress. The symptoms worsened, however, and I was left with dizziness, heart palpatations, kidney pain, and more. A doctor reccommended we go to the hospital straight away to have everything checked out, which we did.


According to the doctor in the emergency room, the anti-inflammatory medication (which is extremely new) started out as a 'wonder drug' in the early trial phases, due to its reduced effect on the foodpipe and stomach. However, these days it is only used as a 'last-option' med because the side effects it actually does present can be extreme and outweigh the benefits, which is what I was experiencing.


Checking off the symptoms


For now, we've just taken me off the medication, but since my rheumatologist is away on holiday, we'll have to wait a while for any advice on further treatment, which means that my mobility during the holidays will be reduced again.

I'm frustrated and angry, because I had a medication that worked for me, but my doctor decided to try a new one instead, despite my doubts.


One of my biggest issues being a chronically-ill patient is that so so often, doctors think they are God. They think that they always know best, when realistically, the only person who can really know their body the best is the patient. This isn't the first time something has gone wrong because a doctor insisted on doing it his/her own way, and it's always me, the patient, who has to suffer the consequences.


This is not in any way me discrediting a doctor's abilities, however more of a plea to doctors to listen to their patients worries and doubts and take them seriously. At the end of the working day, a doctor gets to go home, whereas we have to live with out conditions and their decisions.


The doctor said it could take up to a week for my symptoms to improve, so here's to hoping it moves quickly.


Peace out,

A very tired, ill, and angry Fiona


#sideeffects #chronicallyill #chronicillness #spoonie #hospital #medication #flareup

65 Ansichten1 Kommentar

© 2023 von Farbspiel. Erstellt mit Wix.com

This site was designed with the
.com
website builder. Create your website today.
Start Now